Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 111, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 10, 1999, 2:32 PM EDT for McMinn County, Polk County, Tennessee. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 10, 1999, 2:32 PM EDT (18:32 UTC)
- Expired
- Jun 10, 1999, 3:20 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties McMinn County, TN, Polk County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:50 PM EDT | Thunderstorm Wind | Countywide, TN | |
| Jun 10, 3:00 PM EDT | Thunderstorm Wind | Athens, TN | |
| Jun 10, 3:15 PM EDT | Thunderstorm Wind | Countywide, TN | |
| Jun 10, 3:20 PM EDT | Thunderstorm Wind | Athens, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1520 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:22 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 10, 1:22 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 122 PM EDT THU JUN 10 1999 THUNDERSTORMS MOVING SLOWLY TO THE EAST ARE FORMING IN THE MOUNTAINS OF EAST TENNESSEE. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. THIS MAY CAUSE SOME CREEKS AND STREAMS TO RISE RAPIDLY...SO WILL UPDATE ZONES TO INCLUDE HEAVY RAIN POSSIBLE. THANKS...PDK
In the hours before
Special weather statement, Jun 10, 10:06 AM EDT, 4 hours 26 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-102000- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1006 AM EDT THU JUN 10 1999 ...SCATTERED STRONG THUNDERSTORM POSSIBLE THIS AFTERNOON... WITH THE SUNSHINE THIS AFTERNOON COMBINED WITH MOISTURE ACROSS THE AREA...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ESPECIALLY ALONG THE MOUNTAINS AND THE CUMBERLAND PLATEAU. ANY THUNDERSTORMS THAT DO DEVELOP...WILL MOVE SLOWLY TO THE NORTHWEST...WHICH MAY PRODUCE HEAVY RAIN. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING...WIND GUSTS UP TO 40 MPH...HAIL UP TO THE SIZE OF PEAS...HEAVY RAINFALL...AND DANGEROUS LIGHTNING. THERE IS THE POSSIBILITY THAT A FEW OF THESE STORMS COULD PRODUCE WIND GUSTS OVER 40 MPH. LOCAL EMERGENCY MANAGERS AND SKY-WARN SPOTTERS ARE NOT EXPECTED TO BE ACTIVATED THIS AFTERNOON...BUT SHOULD CONTINUE TO MONITOR THE SITUATION. PDK
Special weather statement, Jun 10, 1:31 PM EDT, 1 hour 1 minute before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-110100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 131 PM EDT THU JUN 10 1999 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND STRONG GUSTY WINDS THIS AFTERNOON... SUNSHINE THIS AFTERNOON COMBINED WITH EXTREMELY HIGH HUMIDITY ACROSS THE AREA...ARE PRODUCING THUNDERSTORMS OVER THE MOUNTAINS OF EAST TENNESSEE AND IN EXTREME SOUTHWEST NORTH CAROLINA. THE STORMS ARE PRODUCING VERY HEAVY RAIN IN LOCALIZED AREAS AND SOME FLOODING IS POSSIBLE...ESPECIALLY ALONG MOUNTAIN STREAMS. IN ADDITION TO GUSTY WINDS UP TO 40 MPH...THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL...AND DANGEROUS LIGHTNING. THERE IS THE POSSIBILITY THAT A FEW OF THESE STORMS COULD PRODUCE WIND GUSTS OVER 40 MPH. LOCAL EMERGENCY MANAGERS AND SKY-WARN SPOTTERS MAY BE ACTIVATED THIS AFTERNOON...AND SHOULD CONTINUE TO MONITOR THE SITUATION.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:31 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 64 min |
| Jun 10, 2:47 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 48 min |
| Jun 10, 2:58 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 47 min |
| Jun 10, 3:13 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 47 min |
| Jun 10, 1:34 PM EDT | Flash Flood Warning | MRX | Clay | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.